Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
138 Doctors are Online

Suffering from parkinson's disease. How to get cured?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5393 Questions
Question
Hi,

would like to discuss about Parkisons...my dad is having the same.

Regards..
Posted Sat, 15 Dec 2012 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 1 hour later
Hi Mr XXXXXXX

Thank you for posting your query.

I would be pleased to answer any queries regarding your dad's Parkinson's disease. Please get back with your specific questions.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Suffering from parkinson's disease. How to get cured? 7 minutes later
Dr XXXXXXX

Thank you for your revert.

i would like to share this that my dad is suffering from parkinsion from past 8 years..
Medication is ON regullary without skipping any course..would like to know is there any way to cure this completely.?

currently he is going to hallucination ; there is no shaking in any part of the body..it happens very rearly.lot of Freezing happens at some point of time.
typo error..he is going through Hallucination..

Regards,

XXXXXXX
Follow-up: Suffering from parkinson's disease. How to get cured? 1 minute later
typo error..he is going through Hallucination..
 
 
Answered by Dr. Sudhir Kumar 10 minutes later
Hi,

Thank you for getting back with more details.

Parkinson's disease (PD) can be controlled, however unfortunately, it can not be cured.

The most common medications available are levodopa-carbidopa (syndopa), pramipexole, etc. These drugs are useful in freezing. However, as the duration of PD increases, the effect of these medicines decreases.

Hallucinations are side effects of syndopa and pramipexole. To control that, we can use Quetiapine (Qutipin).

There is an option of XXXXXXX brain stimulation (DBS) surgery in some cases of PD.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Suffering from parkinson's disease. How to get cured? 3 minutes later
Dr XXXXXXX

I got to know this from my Neurologist the same but Hallucination effect is getting increase also Dr.has told me that the DBS surgery may or may not work!!

Regards
 
 
Answered by Dr. Sudhir Kumar 16 minutes later
Hi,

Thank you for getting back.

For hallucinations, following measures are useful:

1. Increase the dose of quetiapine, depending upon the response, to upto 100 mg daily.

2. Reduce the dose of levodopa to low dose. If hallucinations still persist, one may stop levodopa for a few days.

3. If quetiapine is not effective, one can use other drugs such as olanzapine.

Regarding DBS surgery, two groups of patients benefit the most:

1. Patients who mainly have tremors of hands,

2. Those who have drug-induced dyskinesias (abnormal dancing movements of hands and feet, which are due to the side effect of levodopa).

I hope it is useful. Please get back, if you have more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor